Missouri, 2015

Flash Flooding and Flooding in Missouri, August 7 to 10, 2015

August 7 to 10, 2015 · NWS SGF · 42 events in 15 counties and zones

Several rounds of thunderstorms affected the Missouri Ozarks region which produced wind damage and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$139,000
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Several rounds of thunderstorms affected the Missouri Ozarks region which produced wind damage and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 7, 2:24 AM CST, 27 minutes earlier.

Area forecast discussion, Aug 7, 2:24 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
324 AM CDT FRI AUG 7 2015

.SHORT TERM...(Today and Tonight)
Issued at 0322 AM CDT FRI AUG 07 2015

Convection has developed over southwestern Missouri fueled by a
shortwave aloft and modest low level jet/moisture transport. HRRR
and RAP has good handle on this and pushes it southeast into south
central Missouri shortly after 12Z and should weaken and dissipate
through midday. After that, upper level high over the southern
plains and southwest conus will expand northeast towards the
Ozarks later today and tonight. This will be the beginning of
warming temperatures. Expect mainly sunny skies by this afternoon
which will aid in the rise. Expect warmest readings across
southeast Kansas into southwest Missouri where highs will be in
the lower to middle 90s, and just middle 80s over the eastern
Ozarks. Heat index values will flirt with advisory criteria for a
few hours this afternoon over southeast Kansas and southwest
Missouri, but will hold off on any headlines. A warm and humid
night is in store tonight with lows in the lower to middle 70s.

.LONG TERM...(Saturday through Thursday)
Issued at 0322 AM CDT FRI AUG 07 2015

Main forecast concern in this time frame is heat and heat index
values for both Saturday and Sunday and the need for any heat
related headlines. Upper ridge firmly in place across the Ozarks
both days. The hottest days looks to be Sunday with heat index
values in the 105 to 110 degree range. will likely need advisories
area-wide Sunday and perhaps only the western half of the forecast
area Saturday.

Medium range models continue to advertise a shortwave breaking down
the northern extent of the ridge Sunday night and Monday allowing
for a frontal boundary to make into the area. This will bring rain
chances back into the forecast, with the better chances across
central Missouri. It will also help cool temperatures off. This
wave should be east of the area later Monday with northwest flow
and surface high pressure nudging into the area for Tuesday
through Thursday, for cooler and quieter weather.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1130 PM CDT THU AUG 06 2015

VFR conditions at area terminals will persist much of the
overnight. However changes are anticipated overnight as scattered
showers and thunderstorms develop from southeastern Kansas into
southwestern Missouri north of a warm front. This could result in
thunderstorms in the terminal vicinities and intervals of MVFR
conditions. The scattered storms will diminish by midday Friday as
the warm front lifts north. Expect an increase in southerly winds
by Friday afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...Foster
Hazardous weather outlook, Aug 6, 8:19 PM CST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 PM CDT THU AUG 6 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080230-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
919 PM CDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

 ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVERNIGHT ACROSS
 PORTIONS OF SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI.
 THE STRONGER STORMS MAY PRODUCE HAIL TO THE SIZE OF NICKELS AND
 WIND GUSTS UP TO 50 MPH. LOCALLY HEAVY RAINFALL AND FREQUENT
 LIGHTNING WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH THESE
 STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  A FEW STORMS MAY LINGER THROUGH THE MORNING HOURS ON FRIDAY.
  HAIL TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
  POSSIBLE WITH THE STRONGER STORMS.

  HOT AND HUMID WEATHER WILL RETURN TO THE AREA FROM FRIDAY
  THROUGH SUNDAY. AFTERNOON HEAT INDICES ARE EXPECTED TO BE IN
  THE 100 TO 110 DEGREE RANGE BOTH SATURDAY AND SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

In the hours before

Special weather statement, Aug 7, 1:26 AM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
226 AM CDT FRI AUG 7 2015

MOZ088-089-094-070815-
JASPER MO-DADE MO-LAWRENCE MO-
226 AM CDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DADE...NORTHEASTERN
JASPER AND NORTHERN LAWRENCE COUNTIES UNTIL 315 AM CDT...

AT 225 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GOLDEN CITY...OR 13 MILES SOUTHEAST OF LAMAR...MOVING SOUTHEAST AT 25
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
MOUNT VERNON...                   LOCKWOOD...
MILLER...                         MEINERT...
RED OAK...                        PENNSBORO...
DUDENVILLE...                     MAPLE GROVE...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 42 AND 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3730 9424 3735 9419 3735 9408 3743 9408
      3729 9365 3705 9381
TIME...MOT...LOC 0725Z 298DEG 21KT 3734 9413

HATCH
Special weather statement, Aug 7, 1:47 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 AM CDT FRI AUG 7 2015

MOZ095-103-070830-
CHRISTIAN MO-STONE MO-
247 AM CDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN AND NORTHERN STONE
COUNTIES UNTIL 330 AM CDT...

AT 247 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CLEVER...OR NEAR REPUBLIC...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
NIXA...                           OZARK...
CLEVER...                         SPARTA...
BILLINGS...                       HIGHLANDVILLE...
FREMONT HILLS...                  HURLEY...
SPOKANE...                        PONCE DE LEON...
CHADWICK...                       LINDEN...
SELMORE...                        BOAZ...
CHESTNUTRIDGE...                  CHRISTIAN CENTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3697 9360 3710 9360 3709 9309 3691 9305
      3682 9321
TIME...MOT...LOC 0747Z 288DEG 14KT 3704 9348

HATCH
Special weather statement, Aug 7, 2:14 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
314 AM CDT FRI AUG 7 2015

MOZ089-094-070900-
DADE MO-LAWRENCE MO-
314 AM CDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR DADE AND NORTHEASTERN LAWRENCE
COUNTIES UNTIL 400 AM CDT...

AT 314 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOCKWOOD...OR 9 MILES WEST OF GREENFIELD...MOVING SOUTHEAST AT 20
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
STOCKTON LAKE...                  GREENFIELD...
LOCKWOOD...                       EVERTON...
DADEVILLE...                      SOUTH GREENFIELD...
MEINERT...                        NEOLA...
PENNSBORO...                      SYLVANIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3738 9408 3758 9407 3746 9362 3723 9362
      3718 9374
TIME...MOT...LOC 0814Z 300DEG 16KT 3746 9401

HATCH
Special weather statement, Aug 7, 2:21 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 AM CDT FRI AUG 7 2015

MOZ094-095-102-103-070900-
CHRISTIAN MO-BARRY MO-STONE MO-LAWRENCE MO-
321 AM CDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHRISTIAN...
NORTHEASTERN BARRY...NORTHERN STONE AND SOUTHEASTERN LAWRENCE
COUNTIES UNTIL 400 AM CDT...

AT 321 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MOUNT VERNON...MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
AURORA...                         MOUNT VERNON...
MARIONVILLE...                    CLEVER...
CRANE...                          BILLINGS...
VERONA...                         STOTTS CITY...
HURLEY...                         FREISTATT...
HOBERG...                         CHESAPEAKE...
PONCE DE LEON...                  WHEELERVILLE...
ELSEY...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 38 AND 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3704 9397 3714 9394 3722 9380 3712 9361
      3710 9360 3710 9357 3698 9333 3686 9334
      3680 9358
TIME...MOT...LOC 0821Z 304DEG 22KT 3709 9383

HATCH
Special weather statement, Aug 7, 2:32 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 AM CDT FRI AUG 7 2015

MOZ090>092-095-096-070915-
CHRISTIAN MO-DOUGLAS MO-WRIGHT MO-GREENE MO-WEBSTER MO-
332 AM CDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHRISTIAN...SOUTHERN
WEBSTER...SOUTHWESTERN WRIGHT...WESTERN DOUGLAS AND SOUTHEASTERN
GREENE COUNTIES UNTIL 415 AM CDT...

AT 332 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ROGERSVILLE...OR 10 MILES NORTHEAST OF OZARK...MOVING EAST AT 35 MPH.

LOCATIONS IN THE ADVISORY INCLUDE...
ROGERSVILLE...                    AVA...
SEYMOUR...                        SPARTA...
MANSFIELD...                      FORDLAND...
ELKHEAD...                        CHADWICK...
DOGWOOD...                        LINDEN...
GOODHOPE...                       KELTNER...
BRUNER...                         ROME...
OLDFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3692 9306 3708 9318 3720 9313 3710 9250
      3680 9267 3681 9269
TIME...MOT...LOC 0832Z 287DEG 33KT 3711 9306

HATCH
Special weather statement, Aug 7, 2:43 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 AM CDT FRI AUG 7 2015

MOZ095-096-103>105-070930-
CHRISTIAN MO-OZARK MO-DOUGLAS MO-TANEY MO-STONE MO-
343 AM CDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHRISTIAN...
NORTHEASTERN TANEY...SOUTHWESTERN DOUGLAS...NORTHEASTERN STONE AND
NORTHWESTERN OZARK COUNTIES UNTIL 430 AM CDT...

AT 343 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HIGHLANDVILLE...MOVING EAST AT 30 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
LAKE TANEYCOMO...                 FORSYTH...
MERRIAM WOODS...                  KISSEE MILLS...
HIGHLANDVILLE...                  ROCKAWAY BEACH...
BULL CREEK...                     TANEYVILLE...
SPOKANE...                        PONCE DE LEON...
BROWNBRANCH...                    RUETER...
EDGEWATER BEACH...                CHESTNUTRIDGE...
GARRISON...                       POWERSITE...
WALNUT SHADE...                   OZARK BEACH...
CHRISTIAN CENTER...               BRADLEYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3683 9346 3699 9332 3681 9267 3662 9277
      3655 9297
TIME...MOT...LOC 0843Z 288DEG 28KT 3686 9327

HATCH

The radar

The Springfield radar (KSGF), 37 km away, was scanning. The volume nearest the first event began at 08:52 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind, 11 flash flood, 6 heavy rain, 2 flood. Local standard time, as filed.

Heavy Rain, Christian

When
August 7, 2:51 AM CST
Where
Christian County, 0.69 mi S of Highlandville
Reported by
Public
Coordinates
36.920, -93.280

There was a rainfall report of 2.01 inches in 40 minutes from a home weather station.

Flash Flood, Stone

When
August 7, 3:45 AM CST to 5:45 AM CST
Where
Stone County, 0.09 mi WSW of Union City to Union City
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
36.980, -93.472

Cabin Road was washed out after heavy rainfall.

Heavy Rain, Stone

When
August 7, 3:45 AM CST
Where
Stone County, 1.8 mi ENE of Hurley
Reported by
Public
Coordinates
36.940, -93.470

There was a rainfall report of 5.50 inches measured.

Thunderstorm Wind, Stone

When
August 7, 4:17 AM CST
Where
Stone County, Reeds Spg
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.750, -93.380

A large tree was blown down across Larue Street near Catalina Drive in Reeds Spring.

Flash Flood, Christian

When
August 7, 4:45 AM CST to 6:45 AM CST
Where
Christian County, 2.07 mi WNW of Spokane to 2.02 mi NW of Spokane
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.886, -93.332

The intersection of Highway V and Montaque Road was closed due to flash flooding.

Heavy Rain, Christian

When
August 7, 5:18 AM CST
Where
Christian County, Highlandville
Reported by
Public
Coordinates
36.930, -93.280

There was over 5 inches of rainfall measured.

Heavy Rain, Christian

When
August 7, 5:54 AM CST
Where
Christian County, Highlandville
Reported by
Public
Coordinates
36.930, -93.280

There was a rainfall report of 4.50 inches measured.

Flash Flood, Christian

When
August 7, 6:15 AM CST to 8:15 AM CST
Where
Christian County, 0.75 mi SSE of Highlandville to 1.13 mi SSE of Highlandville
Cause
Heavy Rain
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
36.920, -93.273

A church located on Sawmill Road was flooded.

Flash Flood, Stone

When
August 7, 6:17 AM CST to 8:17 AM CST
Where
Stone County, 0.75 mi S of Ponce de Leon to 0.76 mi S of Ponce de Leon
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.859, -93.351

There was flooding near Ponce De Leon Baptist Church.

Thunderstorm Wind, Vernon

When
August 8, 7:25 AM CST
Where
Vernon County, 1.29 mi ENE of Nevada
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.840, -94.350

Several large trees were blown down in Nevada.

Thunderstorm Wind, Dade

When
August 8, 8:00 AM CST
Where
Dade County, 2.14 mi SSE of Crisp
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.550, -93.820

Wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Cedar

When
August 8, 8:07 AM CST
Where
Cedar County, Stockton
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.700, -93.800

Wind gusts were estimated up to 60 mph near the south side of Stockton Lake.

Thunderstorm Wind, Greene

When
August 8, 8:45 AM CST
Where
Greene County, 0.69 mi S of Walnut Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.410, -93.550

Large tree limbs were blown down.

Thunderstorm Wind, Greene

When
August 8, 8:45 AM CST
Where
Greene County, 0.69 mi S of Walnut Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.410, -93.550

Several large tree limbs were blown down.

Thunderstorm Wind, Greene

When
August 8, 8:50 AM CST
Where
Greene County, 3.02 mi NW of Ebenezer
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
37.360, -93.360

There were several power poles blown down near Farm Road 56 and Highway 13.

Thunderstorm Wind, Greene

When
August 8, 8:52 AM CST
Where
Greene County, 0.88 mi NE of Bois D Arc
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.260, -93.510

A large tree up to 2 feet in diameter was blown down.

Thunderstorm Wind, Greene

When
August 8, 8:53 AM CST
Where
Greene County, 0.69 mi S of Walnut Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.410, -93.550

Several large trees were blown down in Walnut Grove.

Thunderstorm Wind, Polk

When
August 8, 8:53 AM CST
Where
Polk County, 1.65 mi W of Graydon Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.450, -93.550

Several large trees were blown down.

Thunderstorm Wind, Greene

When
August 8, 8:55 AM CST
Where
Greene County, 2.3 mi ESE of Sacville
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.390, -93.390

There were several trees snapped and uprooted blocking a private road. A field was flooded from an over flowing creek.

Thunderstorm Wind, Greene

When
August 8, 9:00 AM CST
Where
Greene County, 2.3 mi WNW of Glidewell
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
37.310, -93.370

Several power lines were knocked down.

Thunderstorm Wind, Greene

When
August 8, 9:05 AM CST
Where
Greene County, 3.5 mi S of Pleasant Vly
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
37.250, -93.290

Several power lines were blown down.

Thunderstorm Wind, Greene

When
August 8, 9:12 AM CST
Where
Greene County, 1.49 mi SSW of Pleasant Vly
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
37.280, -93.290

A barn was destroyed near Farm Road 66 and 174.

Thunderstorm Wind, Greene

When
August 8, 9:12 AM CST
Where
Greene County, 2.07 mi S of Hickory Barren
Measured
87 kt (100 mph) estimated gust
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
37.320, -93.230

A NWS storm survey team determined that straight line thunderstorm winds of 95 to 100 mph caused considerable damage to trees and a couple structures just west of Fellows Lake. Several trees were uprooted or snapped. At least three power poles were snapped. A hay barn and an old abandoned house were destroyed.

Thunderstorm Wind, Greene

When
August 8, 9:20 AM CST
Where
Greene County, 2.15 mi NW of Mulroy
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.270, -93.200

There was tree damage south of Fellows Lake.

Thunderstorm Wind, Miller

When
August 9, 4:10 PM CST
Where
Miller County, Eldon
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.350, -92.580

There were numerous tree branches blown down near Eldon.

Thunderstorm Wind, Miller

When
August 9, 4:47 PM CST
Where
Miller County, 0.69 mi S of St Elizabeth
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.260, -92.270

A large tree was blown down.

Thunderstorm Wind, Maries

When
August 9, 4:55 PM CST
Where
Maries County, 4.4 mi W of Vienna
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.190, -92.030

Several trees were blown down over a road near the intersection of Highway 42 and T.

Thunderstorm Wind, Maries

When
August 9, 5:00 PM CST
Where
Maries County, 5.53 mi N of Vienna
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
38.260, -91.950

Several trees and power lines were blown down north of Vienna.

Thunderstorm Wind, Greene

When
August 10, 1:35 AM CST
Where
Greene County, 0.69 mi S of Walnut Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.410, -93.550

There were several small limbs blown down.

Thunderstorm Wind, Greene

When
August 10, 1:40 AM CST
Where
Greene County, Ash Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.320, -93.580

There were several small tree limbs blown down near Ash Grove.

Thunderstorm Wind, Howell

When
August 10, 4:30 AM CST
Where
Howell County, 0.55 mi E of Brandsville
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.650, -91.690

A large oak tree was blown down.

Flash Flood, Dent

When
August 10, 6:10 AM CST to 8:10 AM CST
Where
Dent County, 1.48 mi SE of Sligo to 1.54 mi SE of Sligo
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.765, -91.361

Route TT was closed in both directions at Crooked Creek due to flooding.

Flash Flood, Dent

When
August 10, 6:20 AM CST to 8:20 AM CST
Where
Dent County, 2.61 mi WNW of Stone Hill to 2.7 mi WNW of Stone Hill
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.608, -91.397

Route EE was closed due to flooding of the Meramec River.

Flash Flood, Shannon

When
August 10, 6:40 AM CST to 8:40 AM CST
Where
Shannon County, 8.45 mi WNW of Angeline to 8.35 mi WNW of Angeline
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.216, -91.617

Route YY was closed due to flooding of the Castro Valley Creek.

Flash Flood, Shannon

When
August 10, 7:00 AM CST to 9:00 AM CST
Where
Shannon County, 2.26 mi ENE of Rat to 2.32 mi ENE of Rat
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.390, -91.191

Route P at Big Creek was closed due to flooding.

Flash Flood, Greene

When
August 10, 7:11 AM CST to 9:11 AM CST
Where
Greene County, 1.16 mi W of Bois D Arc to 1.15 mi WNW of Bois D Arc
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
37.253, -93.541

Farm Road 51 and Farm Road 116 were flooded at a couple locations.

Flash Flood, Benton

When
August 10, 7:43 AM CST to 9:43 AM CST
Where
Benton County, 0.37 mi SW of Hastain to 0.29 mi S of Hastain
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.196, -93.175

Route V at Deer Creek was closed due to flooding.

Flash Flood, Greene

When
August 10, 8:50 AM CST to 10:50 AM CST
Where
Greene County, 4.41 mi W of Republic to 4.29 mi W of Republic
Cause
Heavy Rain
Reported by
Public
Coordinates
37.111, -93.559

Farm Road 43 and Farm Road 190 west of Republic were flooded and impassable.

Flood, Lawrence

When
August 10, 12:20 PM CST to 2:20 PM CST
Where
Lawrence County, 2.71 mi NNE of Stotts City to 2.75 mi SE of Rescue
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.136, -93.950

State Highway 97 at the Spring River was closed due to flooding.

Flood, Texas

When
August 10, 1:45 PM CST to 3:45 PM CST
Where
Texas County, 3.86 mi WNW of Prescott to 3.59 mi WNW of Prescott
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.459, -91.990

State Highway BB at the Big Piney River was closed due to flooding.

Heavy Rain, Dent

When
August 10, 4:34 PM CST
Where
Dent County, 1.65 mi E of Montauk
Reported by
Mesonet
Coordinates
37.450, -91.670

There was a rainfall report measured of 4.43 inches in a 24 hour period.

Heavy Rain, Dent

When
August 10, 4:34 PM CST
Where
Dent County, 4.09 mi NNW of Bunker
Reported by
Mesonet
Coordinates
37.500, -91.260

The Sinkin Raws site measured 5.04 inches of rainfall in a 24 hour period.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590542, 588776, 590563, 590527, 588777, 590543, 590565, 590160, 590161, 590528, 590558, 590556, 590529, 590557, 590530, 590531, 590532, 590533, 590534, 590535, 590536, 590537, 590539, 590540, 590547, 590549, 590551, 590552, 590553, 590554, 590555, 590162, 590164, 590167, 590168, 590169, 590170, 590171, 590560, 590562, and more.